MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME14 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME14 3MM X 6CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR140306
Medical Device Problem Codes Stretched (1601); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Procode is krd/hcg.Physical manufacturer name: (b)(4).[conclusion]: the healthcare professional reported that during the coil embolization procedure, the 3mm x 6cm micrusframe 14 coil (mfr140306 / s14060) is one of three coils that were reported as not being able to advance through the hub of the sl-10® microcatheter (stryker).The micrusframe coil was removed and there was no observed damage on the coil.It was confirmed that adequate and continuous flush was maintained through the microcatheter.There was no kink or bend on the coil; the microcatheter was also not kinked nor have any bend on it; the same microcatheter was used to complete the procedure using competitor¿s coils.There was no report of loss of cerebral target position.There was no report of patient adverse event or significant procedural delay associated with the reported event.The 3mm x 6cm micrusframe 14 coil was returned for evaluation.The investigational finding is documented below.Investigation summary: the non-sterile 3mm x 6cm micrusframe 14 coil was returned with the other concomitant products used during the procedure.The sl-10® microcatheter (stryker) was also received.It was noted that the microcatheter was still attached to a y-connector and there was no damage noted on the microcatheter.The returned device underwent visual inspection.There was no damage observed on the hub and the device positioning unit (dpu).The coil introducer was partially unzipped, kinked, and there were residues of dry blood noted on the device.The resheathing tool was broken in two parts.Microscopic inspection was performed on the device.The v-notch was in good condition.The kinked condition observed on the coil introducer and the broken condition of the resheathing tool was confirmed during the inspection.The resistance heating (rh) and the articulation joint did not have any damage; the rh did not show evidence of being heated.The residues of dry blood on the introducer was confirmed.The rh, articulation joint, and part of the embolic coil were inside the introducer; the rest of the embolic coil was outside the introducer and was observed to be kinked and in stretched condition.The device could not undergo functional testing due the condition of the coil introducer being kinked and the broken condition observed on the resheathing tool.The reported issue documented in the complaint that the 3mm x 6cm micrusframe 14 coil could not be advanced through the hub of the sl-10® microcatheter could not be confirmed through functional analysis as the returned device could not undergo functional testing due to the kinked coil introducer and the broken resheathing tool.A review of manufacturing documentation associated with this lot (s14060) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Coil kinked and coil stretching are known potential issues associated with the use of the device.The instruction for use provides proper handling instructions for the device to prevent issues such as kink and stretching from occurring.The coil kinked and stretched conditions were not originally reported with the complaint.The exact cause of the observed kinked and stretched condition of the embolic coil could not be conclusively determined; however, stretching can occur during attempts to withdrawal the coil against resistance.The complaint reported that the coil could not advance through the hub of the microcatheter; it is possible that in the attempt to withdraw the coil, the coil became stretched.Excessive force may have been inadvertently applied during the procedural handling of the device and/or during the interaction with the concomitant microcatheter.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.In addition, devices undergo 100% inspection at final assembly for the condition of the embolic coil.Thus, it is not likely that the 3mm x 6cm micrusframe 14 coil left the manufacturing facility in the kinked and stretched condition that was observed on the returned device.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective/preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2019-01007 and 3008114965-2019-01008.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization procedure, the 3mm x 6cm micrusframe 14 coil (mfr140306 / s14060) is one of three coils that were reported as not being able to advance through the hub of the sl-10® microcatheter (stryker).The micrusframe coil was removed and there was no observed damage on the coil.It was confirmed that adequate and continuous flush was maintained through the microcatheter.There was no kink or bend on the coil; the microcatheter was also not kinked nor have any bend on it; the same microcatheter was used to complete the procedure using competitor¿s coils.There was no report of loss of cerebral target position.There was no report of patient adverse event or significant procedural delay associated with the reported event.The products were returned for evaluation which revealed that the 3mm x 6cm micrusframe 14 coil was kinked and in a stretched condition.Based on the product analysis completed on 4/23/2019, this event has been deemed mdr reportable as a ¿malfunction.¿.

Brand Name
MICRUSFRAME14 3MM X 6CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key8552829
Report Number3008114965-2019-01008
Device Sequence Number11373401
Product Code KRD
UDI-Device Identifier10886704077961
UDI-Public10886704077961
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberMFR140306
Device Lot NumberS14060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/23/2019
Initial Report FDA Received Date04/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1